Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 281, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2000, 2:45 PM CDT for DeKalb County, Wilson County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 5, 2000, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 5, 2000, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties DeKalb County, TN, Wilson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:00 PM CDT | Thunderstorm Wind 50 E | Countywide, TN | Sheriff's office reported a few trees down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 051946 SVRBNA TNC041-189-052015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE KALB COUNTY IN TENNESSEE SOUTHEASTERN WILSON COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR STATESVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOWELLTOWN AT 315 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PAS"SES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:15 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 5, 2:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT SAT AUG 5 2000
LATEST SURFACE CHART SHOWING WARM FRONTAL BOUNDARY FROM SOUTHERN
ILLINOIS DOWN INTO SOUTH CENTRAL KENTUCKY TO JUST NORTH OF CELINA.
POSITION BASED LARGELY ON SURFACE BASED LI'S OFF MSAS. DOPPLER
SHOWING A FEW STORMS WORKING SOUTHEASTWARD THROUGH THE NASHVILLE
AREA PRESENTLY.
MODELS WORK SHORT WAVE ACROSS MID STATE THIS EVENING WITH GOOD NVA
PUNCHING IN BY 06Z. AIR MASS OVER MIDDLE TENNESSEE BEGINS TO DRY FROM
THE WEST AFTER 06Z TONIGHT BUT INCREASES AGAIN AFTER 12Z MON.
INITIAL DRYING IN RESPONSE TO SUBSIDENCE UNDERNEATH UPPER RIDGE AS
IT WORKS EASTWARD LATER TONIGHT AND SHORT WAVE PULLS EAST.
WILL GO BASICALLY WITH SCATTERED SHOWERS AND THUNDERSTORMS IN MIDDLE
TENNESSEE TONIGHT WITH 30 POP ACROSS THE NORTH/40 POP NORTHEAST
MIDDLE AND ON THE PLATEAU WITH A 20 POP ACROSS THE SOUTH. WITH DRIER
AIR WORKING IN FOR SUNDAY WILL GO WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS.
12Z 08/05/00
BNA
STABILITY
VIL OF THE DAY 55
500 MB TEMP: -7.9
400 MB TEMP: -19.5
SHOWALTER-INDEX 00
TROPOPAUSE (MB) 112
JJ GEORGES K-INDEX 24
MILLERS TOTAL TOTALS 47
VERTICAL TOTALS 24
CROSS TOTALS 23
700MB TEMP 5.8
700MB WIND 335/23
MEAN WIND (DEGS/KTS)
SURFACE TO 5000 FT 250/07
5000 FT TO 10000 FT 315/19
PRELIMINARY NUMBERS:
NASHVILLE 73 93 73 92 3113
CROSSVILLE 67 86 68 86 4223
THANKS TO LOUISVILLE FOR COORDINATION.
.BNA...NONE.
BOYD
01The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:40 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 35 min |
| Aug 5, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 35 min |
| Aug 5, 2:18 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Aug 5, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 23 min |
| Aug 5, 3:50 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Aug 5, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.